Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Celexa Question...  (Read 257 times)

0 Members and 1 Guest are viewing this topic.

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 814
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Celexa Question...
« on: January 23, 2014, 06:55:37 PM »
Hello everyone...

Tonight I will be completing my 9th week on 20 mg of Celexa (Citalopram).  There is no doubt that I'm doing a lot better, but today I have had an increase in anxiety.  Is it still normal to have ups and downs at this point in treatment?

Thanks for any responses...  Chuck
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Celexa Question...
« Reply #1 on: January 23, 2014, 07:22:47 PM »
Hello everyone...

Tonight I will be completing my 9th week on 20 mg of Celexa (Citalopram).  There is no doubt that I'm doing a lot better, but today I have had an increase in anxiety.  Is it still normal to have ups and downs at this point in treatment?

Thanks for any responses...  Chuck

Usually the antidepressant stabilizes at 3 months or 12 weeks.    Part of anxiety, as you know, is also how you direct your thinking.  I believe your starting CBT (Cognitive Behavior Therapy), if you haven't already?   If today's anxiety was related to a train of thought in your mind, which got triggered, you may want a CBT therapist to assist you in shifting your focus on how that thought, or even just how that feeling, triggers you.

Also, the maximum dose of Celexa (Citalopram) is 40mg.  If anxiety continues to be a problem for you, you may want to meet with your psychiatrist about increasing your dosage.  The recommended limit for Celexa is 40mg.  Consequently, know many other anxiety disorder sufferers stay on high dosages of an antidepressant.  I take a high dose of Setraline at 200mg.

Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline insights

  • Hero Member
  • *****
  • Posts: 4298
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Celexa Question...
« Reply #2 on: January 23, 2014, 09:02:24 PM »
Tonight I will be completing my 9th week on 20 mg of Celexa (Citalopram).  There is no doubt that I'm doing a lot better, but today I have had an increase in anxiety.  Is it still normal to have ups and downs at this point in treatment?

Unfortunately, yes, Chuck, and not just at this point in the treatment. You will undoubtedly have the odd bad day every now and then into the future. Stuff happens, and sometimes anxiety creeps up for no apparent reason. The odd bad days doesn't mean much, but if they start becoming the norm then you may need to up the dose.

Plus, though Celexa seems to have kicked-in for you, this isn't the end of the process. There is still improvement to come as new brain cells grow, consolidate and forge new and stronger interconnections across the anxiety/depression producing areas of the brain.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1061 Views
Last post March 17, 2008, 08:32:24 PM
by Mairead
3 Replies
776 Views
Last post August 04, 2009, 10:47:51 PM
by laa43
8 Replies
582 Views
Last post March 28, 2011, 05:15:25 AM
by pauly j
1 Replies
357 Views
Last post August 12, 2011, 06:25:13 PM
by Irishmanwrites
3 Replies
254 Views
Last post November 15, 2013, 06:02:49 PM
by insights